MAUDE Adverse Event Report: MEDISAFE UK LIMITED INNOWAVE; INNOWAVE ECO ULTRASONIC CLEANER

MEDISAFE UK LIMITED INNOWAVE; INNOWAVE ECO ULTRASONIC CLEANER
Model Number ECO
Medical Device Problem Codes Smoking (1585); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the event is currently in progress.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that their innowave eco ultrasonic cleaner was smoking.No report of injury.
 
Additional Manufacturer Narrative
A steris service technician was immediately dispatched to the user facility to inspect the ultrasonic cleaner.The technician found that one of the ultrasonic transducers had separated into two pieces and the bolt that holds the transducer together had broken off.The transducers are electromechanical components that generate ultrasonic vibrations during wash cycles.The separation of the transducer is likely to have disrupted the electrical connection, which could have resulted in overheating of the transducer's wiring and likely caused the reported smoke.The innowave eco ultrasonic cleaner is designed with heat-resistant materials and certified to iec 61010-1:2010+amd1:2016 ul 61010-1, ul 61010-1, 3rd edition 2015, can/csa-c22.2 no.61010-1-12, 3rd edition 2015 safety requirements for electrical equipment for measurement, control, and laboratory use part 1: general requirements and iec 61010-2-040:2015 safety requirements for electrical equipment for measurement, control, and laboratory use part 2-040: particular requirements for sterilizers and washer-disinfectors used to treat medical materials.In the case of damage to the transducers, the ultrasonic cleaner is designed to abort the wash cycle, emit an audible alarm, and display error code "error 39 sonic generator over current".The innowave eco ultrasonic cleaner operator manual provides users with the necessary instructions to address the alarm.It should be noted that an operator manual is shipped with every ultrasonic cleaner.The operator manual states the following to address this alarm, "switch the equipment off, then on again.If problem persists, contact supplier to arrange a qualified technician inspection." due to the damage to the ultrasonic cleaner, steris was unable to obtain the cycle logs to determine the alarm state at the time of the event.Therefore, it could not be confirmed whether the ultrasonic cleaner alarmed prior to the reported event.Additionally, the operator manual states, "caution - equipment damage do not drop items into the wash tank as this could damage the ultrasonic transducers." the ultrasonic cleaner was manufactured in 2019 making it approximately six years old at the time of the event and is under steris service agreement for maintenance activities.The last maintenance visit prior to the reported event was completed on may 30, 2025; no issues with the transducer wiring were identified at that time.The ultrasonic cleaner subject of this event was removed from service and the user facility was provided with a replacement unit.A two-year complaint review confirmed this to be an isolated event.No additional issues have been reported.

Brand Name
INNOWAVE
Common Device Name
INNOWAVE ECO ULTRASONIC CLEANER
Manufacturer (Section D)
MEDISAFE UK LIMITED
unit 7 & 8, dunmow road
bishops stortford
hertfordshire, CM23 5GZ
UK  CM23 5GZ
Manufacturer (Section G)
MEDISAFE UK LIMITED
unit 7 & 8, dunmow road
bishops stortford
hertfordshire, CM23 5GZ
UK   CM23 5GZ
Manufacturer Contact
daniel davy
5960 heisley road
mentor
4402597401
MDR Report Key23728321
Report Number9617134-2025-00015
Device Sequence Number18690238
Product Code FLG
UDI-Device Identifier00724995152765
UDI-Public(01)00724995152765(11)190716
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECO
Device Catalogue NumberIWECO5
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown